We encountered a case of new-onset diabetes in a patient with HIV infection in whom the discontinuation of zidovudine improved glycemic control. The rare occurrence of diabetes due to the use of zidovudine would not necessarily preclude the use of this medication, but one should be aware of this side effect, particularly in patients who already have or have developed diabetes while receiving zidovudine.
We thank Dr. Daniel J. Mosby for correction of English grammar and usage.
Availability of data and materials
Data sharing is not applicable to this article, because no datasets were generated or analyzed during the present study.
Consent for publication
Written informed consent was obtained from the patient for publication of this case report and any accompanying images. A copy of the written consent is available for review by the Editor-in-Chief of this journal.
Ethics approval and consent to participate
Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.
J Med Case Reports. 2017;11(157) © 2017 BioMed Central, Ltd.